Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    UPDATE: after stopping omeprazole
    avatar
    Jae82 posted:
    So I stopped taking my omeprazole on saturday jan. 2nd, and since then the symptoms I was experiencing: Diarrhea, severe headaches, severe vertigo (dizziness), depression, nightmares, insomnia (and difficulty waking up), chest pressure/pain, throat pressure pain, fever.etc, have all gone away, except for occasional dizziness which comes in shorter/not as severe spells, I can actually eat now. I went off the meds cold turkey, and substituted my dosage with Rx Ranitidine 150mg. The side effects of taking the omeprazole were too serious for me to continue taking it, due to the fact I could not eat, sometimes couldn't even stomach water. I had my EGD on monday this week and the doc said he didnt find anything abnormal, no hernia or irritation, so he advised me to stop taking the omeprazole I told him I already quit taking it, and he said for me to come back in for my followup on thursday this week and he would give me another Rx of Ranitidine. Although my situation with regards to my reaction to the omeprazole, which caused me to quit taking the meds cold turkey, I would not recommend anybody to do without consulting their health care provider first, if you are on this medication, and are having weird symptoms, I would seriously consider switching medications. I will never take this medication again, in my case the side effects were worse than the reason I started taking the medication in the beginning. I will continue to update my status in the weeks to come. I couldn't have done it without people's support and most of all for the prayers received, and healing from God, take care everyone, and I will continue to read the msg boards here, as they help encourage me each day. Thanks! Jae :lightsmile:


    Helpful Tips

    Have you tried better toilet posture?
    There is a great new product on the market aimed at improving colon health by correcting the anorectal angle and making elimination easier ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website